Afeditab (aka nifedipine) makes absolutely no sense to me. This is one of the very few BP meds that is known to actually raise heart rate. And, of course, we know that metoprolol lowers heart rate. Why would this doctor make such a switch? If his heart rate was low to begin with, why was he originally put on toprol? If he really does have a high heart rate, then this new drug is a very stupid choice.Quote from Sister:My friend asked his doctor if he could try Diovan and get off of Metoprolol because it was ruining his life. The doctor said "Who told you this?" My friend said "The nurses at the hospital." It was really me who told him but he blamed it on the nurses because he was in the hospital the day before for a echocardiogram. The doctor got all upset and angry because he asked for the good stuff. He ended up giving him a channel calcium blocker - Afeditab - and letting him wean off the Metoprolol. My question is: why do you think the doctor got so mad? Thanks.